Wisconsin, 2007Damaging Wind in Wisconsin, May 29, 2007
May 29, 2007 · NWS GRB · 1 event in 1 county or zone
Daytime heating allowed the atmosphere to destabilize by the afternoon hours ahead of a northward moving warm front. Isolated thunderstorms developed during peak heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating allowed the atmosphere to destabilize by the afternoon hours ahead of a northward moving warm front. Isolated thunderstorms developed during peak heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 29, 2:45 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, May 29, 2:45 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT TUE MAY 29 2007
.SHORT TERM...TONIGHT AND WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE THE
MAIN CONCERNS THROUGH WEDNESDAY. MORNING SOUNDINGS FROM AROUND THE AREA
INDICATED CONVECTIVE TEMPERATURES MAINLY AROUND 80 DEGREES. SHOWERS
DEVELOPED BY MIDDAY AS IT WARMED TO NEAR CONVECTIVE TEMPERATURES.
MESOANALYSIS FROM EARLY THIS AFTERNOON HAD SFC TO 3 KM LAPSE RATES IN
THE 7.5 TO 8.5 C/KM RANGE AWAY FROM THE LAKESHORE COUNTIES. THE WESTERN
PART OF THE FORECAST AREA HAD SBCAPES AROUND 1200 J/KG...MUCAPES IN THE
1200-1600 J/KG RANGE ALONG WITH <25 J/KG OF CIN. 700-500 MB LAPSE RATES
WERE MAINLY 5.5 TO 6 C/KM. WOULD EXPECT MUCH OF THE CONVECTION TO
DIMINISH OR END AROUND SUNSET SINCE SHORT WAVE ENERGY AHEAD OF THE
CLOSED MID LEVEL CIRCULATION OVER THE PLAINS WAS MAINLY WEST OF THE
FORECAST AREA. THUS...HAVE KEPT A CHANCE IN THE NORTHWEST WHERE
INSTABILITY WAS GREATER AND SOME SHORT WAVE ENERGY MAY KEEP CONVECTION
GOING DURING THE NIGHT. AS THE SYSTEM MOVES CLOSER ON WEDNESDAY...HAVE
SPREAD POPS ACROSS THE ENTIRE AREA BY AFTERNOON.
.LONG TERM...WEDNESDAY NIGHT THRU NEXT MONDAY. MODELS FORECAST UPPER LOW
TO MOVE VERY SLOWLY EAST OVER THE NEXT SEVERAL DAYS. THE COMBINATION OF
DIFFLUENT UPPER FLOW...LOW LEVEL MOISTURE AND AFTERNOON HEATING SHOULD
COMBINE FOR SCATTERED THUNDERSTORMS EACH DAY...ESPECIALLY IN THE
AFTERNOON AND EVENING. SUNDAY AND SUNDAY NIGHT LOOK MOST LIKELY TO BE
DRY WITH WEAK SURFACE HIGH AND NORTHWEST UPPER FLOW.
.AVIATION...SCATTERED THUNDERSTORMS WILL DIMINISH THIS EVENING WITH LOSS
OF SURFACE HEATING. OTHERWISE EXPECT VFR CIGS AND VSBYS WITH MAYBE A FEW
HOURS OF 5SM HZ FOR A FEW HOURS WEDNESDAY MORNING AFTER SUNRISE.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 29, 4:45 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CDT TUE MAY 29 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
545 AM CDT TUE MAY 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
AN ISOLATED THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH SATURDAY.
IF ENOUGH DAYTIME HEATING CAN OCCUR ON WEDNESDAY...ISOLATED SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MAY DEVELOP. WHILE
ADDITIONAL THUNDERSTORMS ARE ANTICIPATED THURSDAY THROUGH SATURDAY...
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS ASSOCIATED WITH A COLD FRONT ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TO BE NEEDED TODAY OR TONIGHT.
LMZ521-522-541>543-564-301100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
545 AM CDT TUE MAY 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.
.DAY ONE...TODAY AND TONIGHT
AN ISOLATED THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. AS LOW LEVEL MOISTURE
INCREASES TODAY AND TONIGHT PATCHY FOG MAY DEVELOP ALONG THE NEARSHORE
WATERS.
VISIBILITIES MAY DROP BELOW A MILE AT TIMES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY THROUGH SATURDAY...AND AGAIN
ON MONDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
TDH/KALLAS
WEATHER.GOV/GREENBAY
Thunderstorm Wind, Florence
- When
- May 29, 4:15 PM CST
- Where
- Florence County, 10 mi SE of Tipler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.818, -88.483
Several trees were reported down 10 miles southeast of the town of Tipler.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Nebraska, May 29 to 30, 2007$924,000 · 56 kt wind · 16 events
- Flash Flood and Hail in Nebraska, May 29 to 31, 2007$200,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Colorado, May 29, 2007$37,000 · EF0 · 27 events
- Hail and Damaging Winds in Kansas, May 29 to 30, 20071 in hail · 30 events
- Damaging Winds in Kansas, May 29, 2007$5,000 · 67 kt wind · 18 events
- Hail and Damaging Winds in Iowa, May 29, 2007$20,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Colorado, May 29, 20072 in hail · 14 events
- Flash Flooding and Hail in Texas, May 29 to 30, 20072 in hail · 12 events
- Tornadoes and Flash Flood in Colorado, May 29 to 30, 2007EF0 · 7 events
- Damaging Winds in Kansas, May 29, 200756 kt wind · 4 events
- Hail in North Dakota, May 29, 20071 in hail · 3 events
- Hail in Minnesota, May 29, 20071 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30450.